Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 27, 2011, 6:13 PM CDT for Haskell County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 27, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Haskell County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2972 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS83 KDDC 272313 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT WED JUL 27 2011 KSZ062-063-075-076-280000- FINNEY-GRANT-HASKELL-KEARNY- 613 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HICKOK...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3798 10098 3777 10070 3763 10114 3773 10123 TIME...MOT...LOC 2313Z 236DEG 21KT 3772 10109 $$ WAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 27, 3:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT WED JUL 27 2011 .SYNOPSIS... AN UPPER LEVEL JET FROM 27/12Z, FROM 90 TO 110 KNOTS, RAN FROM EASTERN MONTANA TO SOUTHERN ONTARIO, CANADA, THEN SOUTHEASTWARD TO NEAR NORTHERN PENNSYLVANIA. OVER KANSAS, THE FLOW AT 250 MB RANGED FROM 20 KNOTS IN THE NORTHWEST TO 10 KNOTS IN THE SOUTHEAST. THE 500 MB UPPER AIR CHART SHOWED A LARGE HIGH PRESSURE SYSTEM, WITH A 592 DAM CENTER, OVER THE NORTHEAST CORNER OF ARKANSAS. THE DDC 500 MB TEMP OF -3C WAS NEARLY THE WARMEST TEMPERATURE ACROSS THE ENTIRE CONUS. THE 700 MB CHART HAD A HINT OF THE BEGINNING OF A TROUGH FORMING FROM NORTHEAST SOUTH DAKOTA TO NORTHWEST KANSAS TO NORTHEASTERN NEW MEXICO. DDC STILL HAD A SOUTHWEST FLOW AROUND 25 KNOTS, BUT GRAND ISLAND, NE HAD SWITCHED TO A WEST-NORTHWEST FLOW AROUND 15 KNOTS. REALLY WARM AIR WAS SHOWING UP AT THE 850 MB LEVEL, WITH A SWATH OF +28C AIR RIGHT ACROSS CENTRAL KANSAS, FROM MEDICINE LODGE NORTH TO PHILLIPSBURG. ALSO, THERE WAS AN 850 MB 40 TO 45 KNOT JET FROM AMA NORTHEAST TO TOPEKA, ADVECTING THIS WARM AIR NORTHEAST. && .DISCUSSION... DAYS 1-2... FIRST OF ALL, PLAN TO KEEP THE EXISTING NPW HEAT ADVISORY GOING THROUGH 01Z THIS EVENING. IT IS HOT TODAY, AND ANOTHER HEAT ADVISORY MAY BE REQUIRED TOMORROW IN OUR FAR SOUTHEAST, BUT WILL LET THE MID SHIFT MAKE THAT CALL FOR THURSDAY. THERE IS A SURFACE TROUGH ALREADY IN PLACE ACROSS OUR NORTHWESTERN CWA. THERE IS ALSO EVIDENCE OF A WEAK DRY LINE BETWEEN DDC AND P28. SMALL POPS FOR THUNDERSTORMS WERE ADDED EARLIER TODAY, IN CASE THUNDERSTORMS GET INITIATED NEAR THE DRY LINE THIS AFTERNOON. A SMALL WAVE, BARELY DISCERNIBLE IN THE WATER VAPOR, WILL CROSS INTO OUR NORTHWEST CWA THIS EVENING, BRINGING A CHANCE OF THUNDERSTORMS TO OUR NW, AND SLIGHT CHANCE TO THE REST OF THE CWA. ALSO, A LOW LEVEL JET FROM THE SOUTHWEST SET UP LAST NIGHT ACROSS OUR EASTERN CWA, AND THINK ANOTHER LOW LEVEL JET WILL ESTABLISH ITSELF TONIGHT NEAR THE SAME LOCATION. THIS LED ME TO GO WITH 50 PERCENT POPS IN THE NORTH AND NORTHWEST TONIGHT, 30 TO 40 PERCENT POPS IN THE SOUTHWEST AND WEST-CENTRAL, THEN ONLY 20 POPS IN THE SOUTHEAST SECTIONS. CLOUDS WILL INCREASE THROUGH THE NIGHT, ALLOWING TEMPS TO ONLY FALL INTO THE MID 70S IN THE WEST, AND TO NEAR 80S IN THE SOUTHEAST AROUND MEDICINE LODGE. THE MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO CLOUDS, TEMPS AND WINDS. THE PRECIP FORECAST FIELDS DIFFER SLIGHTLY IN TIMING AND PLACEMENT, BUT SEEM TO COME TOGETHER AROUND THURSDAY NIGHT. THURSDAY WILL SEE THAT LOWER LEVEL TROUGH WASHED OUT SOME DUE TO CONVECTIVE ACTIVITY, BUT OUTFLOW BOUNDARIES WILL BE AROUND AND THUS 20 POPS WILL COVER EVERYWHERE, WITH THE EXCEPTION OF THE HYS AREA, WHERE MORE CONVERGENCE WILL LIKELY BE IN PLACE. THERE SHOULD BE MOSTLY CLOUDY SKIES BY THURSDAY AFTERNOON, WHICH MAY LIMIT TEMPERATURES TO THE UPPER 90S IN HYS AND GCK, BUT THEY WILL TOP OUT IN THE 101 TO 104 RANGE IN THE SOUTHEAST. A COLD FRONT WILL BE APPROACHING FROM THE NORTH THURSDAY NIGHT, REINFORCING THE SURFACE TROUGH TO THE SOUTH ACROSS OUR CWA. MORE CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY NIGHT, PROBABLY STARTING IN OUR NORTHWEST AND WORKING SOUTHEASTWARD DURING THE NIGHT. THE NAM, GFS, ECMWF AND GEM MODELS ARE AGREE WITH THIS THURSDAY NIGHT PRECIP. LOW TEMPS THURSDAY NIGHT MAY BE A LITTLE COOLER, RANGING FROM THE UPPER 60S NEAR EHA, TO THE MID 70S IN P28. ON FRIDAY, A COLD FRONT WILL MOVE INTO OUR NORTH AND NORTHWEST SECTIONS, BUT WILL STALL AS IS FALLS INTO THE SURFACE TROUGH. STILL, WITH LEFT OVER CONVECTIVE BOUNDARIES, A LITTLE SYNOPTIC LIFT SUPPLIED BY AN UPPER WAVE MOVING THROUGH TO THE NORTH OF US, AND STILL WARM SURFACE CONDITIONS, SCATTERED STORMS SEEM A GOOD BET JUST ABOUT ANYWHERE IN OUR CWA. THE BEST CHANCE FRIDAY AFTERNOON WILL BE IN THE HAYS AREA, WHERE BOUNDARY CONVERGENCE SEEMS MOST LIKELY. DAYS 3-7... UPPER-LEVEL RIDGING WILL BE SITUATED ACROSS THE CENTRAL ROCKIES AND INTO THE CENTRAL AND SOUTHERN PLAINS FROM SATURDAY INTO SUNDAY. GIVEN THE LACK OF 700-500MB FLOW OVER THE CENTRAL ROCKIES, LEE TROUGHING WILL BE AT A MINIMUM AT THIS LATITUDE. THEREFORE, ANY LOW-LEVEL MOISTURE THAT ACCUMULATES IN POST-FRONTAL FASHION THURSDAY AND FRIDAY WILL BE SLOW TO MIX OUT OVER THE WEEKEND. THESE FACTORS WILL HELP KEEP TEMPERATURES A LITTLE COOLER. HOWEVER, BY MONDAY AND TUESDAY, THE MODELS FLATTEN THE UPPER-LEVEL RIDGE AND SHIFT IT EASTWARD. THIS WILL RESULT IN GREATER LEE TROUGHING AND LOW TO MID-LEVEL DOWNSLOPE, AND HENCE WARMING AND DRYING AT THE SURFACE. ALSO, THE HIGH-LEVEL JET WILL ALSO BE SHIFTING NORTHWARD. IN THE ABSENCE OF A WELL DEFINED SURFACE BOUNDARY AND UPPER-LEVEL SUPPORT, PRECIPITATION CHANCES WILL BE MINIMAL THROUGH WEDNESDAY AUGUST 4TH. THEREAFTER, THE ECMWF BRINGS DOWN ANOTHER COLD FRONT INTO NORTHERN KANSAS, WITH HIGHER DEWPOINTS ONCE AGAIN "POOLING" ON THE COOL SIDE OF THE BOUNDARY. THERE WILL BE SLIGHT CHANCES FOR STORMS STARTING WEDNESDAY, ESPECIALLY IN OUR NORTHWESTERN COUNTIES. VERY HOT TEMPERATURES CAN BE EXPECTED, PARTICULARLY SOUTH OF THE FRONTAL BOUNDARY FROM DODGE CITY SOUTH AND EAST, WHERE READINGS FROM 102 TO 108 SHOULD BE COMMON INTO FRIDAY AUGUST 5TH. && .AVIATION... A BROAD FRONTAL ZONE STRETCHED ACROSS WESTERN KANSAS THIS AFTERNOON. ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN COULD AFFECT THE TAF SITES THROUGH 06 UTC IF STORMS DEVELOP ALONG THIS BOUNDARY. WINDS WILL GRADUALLY SHIFT TO THE NORTH AND NORTHEAST AT 5 TO 10 KTS BETWEEN 00 AND 06 UTC AS WEAK COLD FRONT PASSES. && .FIRE WEATHER... THE FIRE WEATHER DANGER WILL BE ELEVATED THURSDAY AFTERNOON, AS TEMPERATURES CLIMB TO THE UPPER 90S TO 105 DEGREE RANGE, WINDS BLOW FROM THE SOUTH AT 15 TO 20 MPH, AND SURFACE FUEL REMAINS DRY. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 101 75 97 / 20 20 30 30 GCK 74 98 71 93 / 40 20 40 30 EHA 74 102 69 94 / 30 20 30 30 LBL 75 102 73 96 / 20 20 30 30 HYS 75 97 73 92 / 50 30 40 40 P28 80 104 77 101 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-064>066- 078>081-087>090. && FN12/24/24
Hazardous weather outlook, Jul 27, 11:15 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1115 AM CDT WED JUL 27 2011 KSZ030-031-043>046-061>066-074>081-084>090-281615- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1115 AM CDT WED JUL 27 2011 /1015 AM MDT WED JUL 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON SOUTHEAST OF A LINE FROM PRATT TO MEADE. ANY STORM WHICH DOES DEVELOP WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS UP TO 55 MPH. THE HOT SUMMER WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT INDEX VALUES RANGING FROM 101 TO 106 DEGREES. THE HIGHEST HEAT INDEX READINGS THIS AFTERNOON WILL BE ALONG AND EAST OF A HAYS TO COLDWATER LINE, WHERE A HEAT ADVISORY HAS BEEN ISSUED UNTIL 8 PM. CITIZENS ARE ENCOURAGED TO PLAN AHEAD FOR HOT WEATHER CONDITIONS. PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS. A BETTER OPPORTUNITY FOR THUNDERSTORMS CAN BE EXPECTED AFTER SUNSET TONIGHT, MAINLY NORTH OF HIGHWAY 156. ANY STORM WHICH DOES TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH. AFTER SUNSET THE CHANCE FOR GUSTY WINDS WILL CONTINUE BUT IN ADDITION THERE WILL ALSO BE A CHANCE FOR PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS MUCH OF THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN HAZARD FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Special weather statement, Jul 27, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT WED JUL 27 2011 KSZ062-063-075-076-280000- FINNEY-GRANT-HASKELL-KEARNY- 613 PM CDT WED JUL 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HICKOK...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3798 10098 3777 10070 3763 10114 3773 10123 TIME...MOT...LOC 2313Z 236DEG 21KT 3772 10109 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:19 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 7 more | 18 hr |
| Jul 27, 5:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 39 min |
| Jul 27, 6:17 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Jul 27, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 36 min |
| Jul 27, 6:41 PM CDT | Special Weather Statement | DDC | Finney | 49 min |
| Jul 27, 6:44 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 46 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.